MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE SILICONIZED ORAL/NASAL UN-CUF; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE SILICONIZED ORAL/NASAL UN-CUF; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/111/025
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Bradycardia (1751); Low Oxygen Saturation (2477)
Date of Event 08/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer experienced difficulty during use.If they place the child in the left prone position, the ventilator sounds in ventilation occlusion.The ventilation curve shows that the child is under-ventilated, despite an adapted position (probe not angled, child's head in the right axis).This requires the head to be positioned during care (dorsal decubitus) to ensure approximate ventilation.Positioning the child in the right prone position poses no problem.Ventilation is guaranteed and effective.The customer has said that the device is not available for return as the probe is still in place on the patient.Desaturation of the child was observed, as well as a slowing of the heart rate and an increase in transcutaneous capnia.This resulted in significant destabilization for a 600-gram child.
 
Additional Manufacturer Narrative
Other, other text: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
PORTEX TRACHEAL TUBE SILICONIZED ORAL/NASAL UN-CUF
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17637443
Report Number3012307300-2023-08418
Device Sequence Number20456052
Product Code BTR
UDI-Device Identifier15019315018848
UDI-Public15019315018848
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100/111/025
Device Lot Number4345418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 DA
Patient SexMale
Patient Weight1 KG